Missouri, 2015Flood and Heavy Rain in Missouri, November 28 to 29, 2015
November 28 to 29, 2015 · NWS PAH · 2 events in 2 counties and zones
A moist southwest wind flow ahead of a very slow-moving cold front resulted in moderate to occasionally heavy rain. Even though the duration of the rain was rather long, rainfall rates were just low enough that flooding problems were not reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist southwest wind flow ahead of a very slow-moving cold front resulted in moderate to occasionally heavy rain. Even though the duration of the rain was rather long, rainfall rates were just low enough that flooding problems were not reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 28, 7:02 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 28, 7:02 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
702 AM CST SAT NOV 28 2015
.UPDATE...
Issued at 657 AM CST SAT NOV 28 2015
Updated short term forecast to cancel all of Flash Flood Watch
except for counties along the AR border. Heaviest rain risk
continues to shift farther south and east.
&&
.SHORT TERM...(Today)
Issued at 259 AM CST SAT NOV 28 2015
Pacific moisture will continue to interact with a slow moving cold
front today. Overrunning rains will continue on the cool side of the
front...especially along and south of the Ohio River. Chose to trim
off the northern portion of the flash flood watch, where rain
amounts should be lighter. Believe any heavier rainfall amounts will
be confined a bit closer to the surface boundary. Will continue the
rest of the watch through the afternoon, though current thinking is
that rains may taper off in the afternoon. Temperatures from near 60
to the lower 60s ahead of the cold front will fall quickly into the
40s behind the front. Once temps fall off this morning, they will
likely remain nearly steady through the rest of the day.
.LONG TERM...(Tonight through Friday)
Issued at 259 AM CST SAT NOV 28 2015
Models show the front will extend across southeast portions of the
PAH forecast area by 00z Sunday, then just southeast of our region
by 00z Monday. ECMWF and the Canadian are in pretty good
agreement and are more consistent than the latest GFS, which
pushes the front farther southeast and dries us out quite a bit
for Sunday night into Monday. Prefer the wetter ECMWF and Canadian
solutions. Waves moving along the front will continue to produce
rain through the remainder weekend, with the best chances across
our southeast counties in closer proximity to the front. We will
continue with likely to categorical pops in our south, to chance
and slight chance pops for our northern counties through Sunday
night. Clouds/rain and light northerly winds will keep diurnal
temperature swings pretty small Saturday night into Sunday night,
with lows in the upper 30s north to upper 40s southeast, and highs
Sunday in the upper 40s north and west to the lower 50s southeast.
On Monday into Tuesday, the surface low will move from the Central
Plains into the Great Lakes region. This will finally help push
the front eastward, and rain chances will decrease from west to
east Monday into Monday night, with just some lingering small
chances in our far eastern counties Tuesday morning. Winds
shifting to the south to southwest in our region around the low
on Monday into Tuesday will help temperatures climb into the 50s
area wide.
Surface high pressure building to our west early in the work week
will slide eastward by mid week. This will keep our region dry
through the end of the week. This will also finally shift our
winds to the northwest to north. Temperatures will drop off to a
little below seasonal normals for Wednesday, moderating a little
for the end of the work week.
&&
.AVIATION...
Issued at 700 AM CST SAT NOV 28 2015
A cold front will continue drifting east across the region today.
IFR cigs will be the rule, and vsbys will drop into the mvfr
range in rain and fog. These conditions may persist over the
entire TAF time frame.
&&
.PAH Watches/Warnings/Advisories...
IL...NONE.
MO...Flash Flood Watch until 6 PM CST this evening for MOZ108>110-112-
114.
IN...NONE.
KY...NONE.
&&
UPDATE...GM
SHORT TERM...GM
LONG TERM...RST
AVIATION...JPHazardous weather outlook, Nov 28, 4:38 AM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
438 AM CST SAT NOV 28 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
438 AM CST SAT NOV 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR
PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. REFER TO
THE WATCH PRODUCT FOR DETAILS. ON AND OFF RAIN CAN BE EXPECTED
ACROSS THE ENTIRE AREA THROUGH TONIGHT, BUT LOCATIONS OUTSIDE THE
WATCH AREA SHOULD NOT SEE RAINFALL AMOUNTS HIGH ENOUGH TO CAUSE
ANY SIGNIFICANT PROBLEMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY FLOODING THEY ENCOUNTER TODAY. REPORTS
OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED.
Flood, Wayne
- When
- November 28, 8:30 AM CST to November 29, 12:30 AM CST
- Where
- Wayne County, 1.5 mi NE of Silva to 4.3 mi ENE of Silva
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.184, -90.499
Minor flooding occurred along the St. Francis River near Patterson. Some low-lying bottomlands were inundated.
Heavy Rain, Bollinger
- When
- November 28, 9:20 AM CST
- Where
- Bollinger County, Lutesville
- Reported by
- Emergency Manager
- Coordinates
- 37.300, -89.980
The 24-hour storm-total accumulation was 3 inches. Crooked Creek rose out of its banks, but there was no flooding of any roads or developed property.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, November 28 to 30, 201512 events
- Flooding in Arkansas, November 28 to 30, 20157 events
- Winter Weather in Colorado, November 28 to 29, 20156 events
- Flash Flooding in Arkansas, November 28, 20155 events
- Flash Flood and Heavy Rain in U.S. Virgin Islands, November 28, 20153 events
- Flash Flooding in Arkansas, November 28, 2015$5,000 · 2 events
- Flash Flood in Puerto Rico, November 28, 20151 event
- Waterspout in South Atlantic Coastal Waters, November 28, 20151 event
- Frost and Freeze in Oregon, November 28 to 29, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604536, 604446.